MAUDE Adverse Event Report: CONMED UTICA REFLEX ELC,20M/L CLPS,10/11MM; APPLIER, HEMOSTATIC CLIP

CONMED UTICA REFLEX ELC,20M/L CLPS,10/11MM; APPLIER, HEMOSTATIC CLIP
Model Number 530
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of their customer that the 530, reflex elc, 20m/l clps, 10/11mm, was being used during an unknown procedure on (b)(6) 2022, when it was reported, ¿when it is clipped several times from the start of use, it is frequently twisted and clipped, making it unusable.¿ there was no report of medical intervention or hospitalization for the patient.There was no patient or user impact.The procedure was completed with another unknown device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the 530, reflex elc,20m/l clps,10/11mm, was being used during an unknown procedure on 14oct22, when it was reported, ¿when it is clipped several times from the start of use, it is frequently twisted and clipped, making it unusable.¿ there was no report of medical intervention or hospitalization for the patient.There was no patient or user impact.The procedure was completed with another unknown device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
To date, the device has not been returned but photographic evidence was provided that confirmed the reported problem.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of two (2) complaints for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 48 reports, regarding 88 devices, for this device family and failure mode.During this same time frame 18,288 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.005.Per the instructions for use, the user is advised the following: squeeze the trigger firmly until it stops.As the trigger is closed, the clip is held by the jaws and closes around the tissue or vessel.Note: failure to completely close the trigger could result in incomplete clip closure and possibly compromise hemostasis.If trigger is only partially closed, a new clip may not load upon opening.In this case the trigger should be fully closed and opened to load the next clip.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
REFLEX ELC,20M/L CLPS,10/11MM
Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key15713532
Report Number1320894-2022-00222
Device Sequence Number14726524
Product Code HBT
UDI-Device Identifier30653405074810
UDI-Public(01)30653405074810(17)251101(10)202011021
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924929
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model Number530
Device Catalogue Number530
Device Lot Number202011021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic